Follow
Share

Last week I asked the forum about Moms sundowning and sleep problems and if melatonin might help and got great advice. So we decided to start her on 5 mg and she has progressed daily in the last 7 days. Better sleep at night and more alert during the day. Yeah! So now that things are going well, there’s been a case of flu found on her floor and they decided to administer tamiflu to all the residents. Ok, I don’t want her to get the flu. So the first dose was this morning at 8 am. She was fine until about 11 when she said she felt funny, and she began to get more and more confused. She ate ok at lunch but got worse and started to get more agitated, confused, and had visual disturbances/ hallucinations by 4. The LPN recommended I stop the Tamiflu and only restart if she exhibits symptoms, and I quickly agreed, and we got it DC'd. Does anyone have any experience with side effects of this drug? She’s 92 years old, 90 pounds, and has always been very susceptable to bad side effects from meds. Thanks.

This question has been closed for answers. Ask a New Question.
Find Care & Housing
Yes, I thought about UTI as well. But I just couldn’t overlook the coincidence of the tamiflu and quick deterioration, so I figured I’d tackle that first. If she’s doesn’t seem any better tomorrow I will pursue the UTI possibility.
Helpful Answer (1)
Report

(Sigh) I had one of those mom's who got every side effect known to mankind. But only if she knew she'd gotten something new.

Please make them check for a UTI as well, because the Tamiflu might have nothing to do with it.

My mom actually got Tamiflu last winter with no side effects.
Helpful Answer (1)
Report

Here is a website that explains side effects. I would not give it to her.

rxlist.com/tamiflu-side-effects-drug-center.htm
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.